Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 261, NWS Wichita, KS

July 13, 2009Barton County, Russell County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 13, 2009, 12:34 AM CDT for Barton County, Russell County, Kansas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2009, 12:34 AM CDT (05:34 UTC)
Expired
Jul 13, 2009, 1:30 AM CDT
In force
56 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Barton County, KS, Russell County, KS

The radar

The Dodge City radar (KDDC), 142 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2009-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2009-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1114 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
2917 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 130534
SVRICT
KSC009-167-130630-
/O.NEW.KICT.SV.W.0261.090713T0534Z-090713T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1234 AM CDT MON JUL 13 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARTON COUNTY IN CENTRAL KANSAS.
  SOUTHERN RUSSELL COUNTY IN CENTRAL KANSAS.

* UNTIL 130 AM CDT.

* AT 1231 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH.  THIS STORM WAS
  LOCATED NEAR GALATIA...OR 19 MILES SOUTHWEST OF RUSSELL...AND
  MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CLAFLIN...GALATIA...HOISINGTON...MILBERGER...OLMITZ...SUSANK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

&&

LAT...LON 3878 9903 3870 9848 3866 9847 3848 9848
      3833 9863 3846 9903
TIME...MOT...LOC 0534Z 295DEG 27KT 3862 9898

$$

ES
4 follow-up statements
000 
WWUS53 KICT 130544
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1244 AM CDT MON JUL 13 2009

KSC009-167-130630-
/O.CON.KICT.SV.W.0261.000000T0000Z-090713T0630Z/
RUSSELL KS-BARTON KS-
1244 AM CDT MON JUL 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARTON AND
SOUTHERN RUSSELL COUNTIES UNTIL 130 AM CDT...

AT 1241 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH.  THIS STORM WAS
LOCATED NEAR GALATIA...OR 20 MILES SOUTHWEST OF RUSSELL...MOVING
SOUTHEAST AT 25 MPH.

AT 1241 AM CDT...A SECOND SEVERE THUNDERSTORM WAS LOCATED ON THE 
RUSSELL BARTON COUNTY LINE VERY CLOSE TO MILBERGER. THIS SEVERE 
THUNDERSTORM WAS CAPABLE PRODUCING HALF DOLLAR SIZED HAIL AS IT MOVED
SOUTHEAST AROUND 25 MPH.

BOTH SEVERE THUNDERSTORMS WERE INTENSIFYING

THE SEVERE THUNDERSTORM WILL BE...
  NEAR GALATIA BY 1250 AM CDT.
  5 MILES NORTHEAST OF OLMITZ BY 105 AM CDT.
  6 MILES SOUTHWEST OF SUSANK BY 120 AM CDT.
  NEAR HOISINGTON BY 125 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 3878 9903 3870 9848 3866 9847 3848 9848
      3833 9863 3846 9903
TIME...MOT...LOC 0542Z 295DEG 17KT 3863 9902

$$

ES
000 
WWUS53 KICT 130600
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
100 AM CDT MON JUL 13 2009

KSC009-167-130630-
/O.CON.KICT.SV.W.0261.000000T0000Z-090713T0630Z/
RUSSELL KS-BARTON KS-
100 AM CDT MON JUL 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARTON AND
SOUTHERN RUSSELL COUNTIES UNTIL 130 AM CDT...

AT 1255 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK SEVERAL SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING HAIL
UP TO GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 70 MPH. THE SEVERE
THUNDERSTORMS WERE LOCATED NEAR SUSANK...OR 16 MILES NORTH OF GREAT 
BEND...AS WELL AS ALONG THE RUSSELL BARTON COUNTY LINE. MOVEMENTS WERE 
SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR HOISINGTON BY 110 AM CDT.
  6 MILES WEST OF CLAFLIN BY 130 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS THUNDERSTORMS. FOR YOUR PROTECTION MOVE TO AN 
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THESE 
STORMS HAVE THE POTENTIAL TO CAUSE SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 3878 9903 3870 9848 3866 9847 3848 9848
      3833 9863 3846 9903
TIME...MOT...LOC 0556Z 295DEG 17KT 3859 9883

$$

ES
000 
WWUS53 KICT 130612
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
112 AM CDT MON JUL 13 2009

KSC009-167-130630-
/O.CON.KICT.SV.W.0261.000000T0000Z-090713T0630Z/
RUSSELL KS-BARTON KS-
112 AM CDT MON JUL 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARTON AND
SOUTHERN RUSSELL COUNTIES UNTIL 130 AM CDT...

AT 109 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
HOISINGTON...OR 12 MILES NORTHEAST OF GREAT BEND...MOVING SOUTHEAST
AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR CLAFLIN BY 130 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3878 9903 3870 9848 3866 9847 3848 9848
      3833 9863 3846 9903
TIME...MOT...LOC 0613Z 297DEG 20KT 3851 9867

$$

ES
000 
WWUS53 KICT 130627
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
127 AM CDT MON JUL 13 2009

KSC009-167-130637-
/O.EXP.KICT.SV.W.0261.000000T0000Z-090713T0630Z/
RUSSELL KS-BARTON KS-
127 AM CDT MON JUL 13 2009

...THE SEVERE THUNDERSTORM WARNING FOR BARTON AND SOUTHERN RUSSELL
COUNTIES WILL EXPIRE AT 130 AM CDT...

AT 126 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.

LAT...LON 3878 9903 3870 9848 3866 9847 3848 9848
      3833 9863 3846 9903
TIME...MOT...LOC 0627Z 297DEG 20KT 3847 9858

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 6:46 PM CDT, 5 hours 48 minutes earlier.

Area forecast discussion, Jul 12, 6:46 PM CDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
646 PM CDT SUN JUL 12 2009

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MODEL STRUGGLES CONTINUE TO CAST DOUBTS ON FORECAST THROUGHOUT THE
PERIOD. RUC SEEMS TO HINT THAT A FEW RAIN SHOWERS/THUNDERSTORM MAY
DEVELOP SOUTHWEST OF KICT...BUT COMBO OF DISTANCE FROM KICT AND
PROBABILITY ARE LOW ENOUGH TO NOT MENTION AT THIS TIME. AND
SATELLITE TRENDS DO NOT LOOK FAVORABLE EITHER. OTHERWISE MAY SEE
REPEAT PERFORMANCE TONIGHT AS STORMS ROLL DOWNHILL OFF THE HIGH
PLAINS INTO DEEPER MOISTURE. LOW LEVEL MOISTURE
FORECAST IS NOT AS IMPRESSIVE FOR UPSLOPE CLOUDS/FOG AS LAST NIGHT...BUT
PLAN TO USE PERSISTENCE AS THE MAIN MODEL OF CHOICE GIVEN RECENT
MODEL ACCURACY. -HOWERTON

&&

.PREV DISCUSSION... /ISSUED 312 PM CDT SUN JUL 12 2009/

DISCUSSION...
SYNOPSIS...MORNING ANALYSIS CONTINUES TO SHOW THE 500 MB HIGH
CENTERED OVER TEXAS.  THE MORNING 12Z SURFACE ANALYSIS SHOWED THE
FRONT ACROSS AND SOUTH OF A KDDC-KPNC LINE.  SURFACE ANALYSIS AT 19Z
SHOWS THE FRONT RETREATING NORTH...WITH THE MAIN BOUNDARY EXTENDING
SOUTH AND WEST OF A KGBD-KMPR-KBVO LINE.  THIS SHOWS HOW SHALLOW
THIS BOUNDARY IS SINCE IT MIXED OUT.  NWP HAVING A VERY DIFFICULT
TIME HANDLING THIS AND NOT WORTH MUCH IN THE SHORT RANGE.

MAIN FORECAST CHALLENGES REMAIN HEAT AND THUNDERSTORM CHANCES.

CONVECTION...

LOOKS LIKE THERE SHOULD BE SOME WEAK TO MODERATE MOISTURE TRANSPORT
TONIGHT ALONG WITH SOME NET ADIABATIC ASCENT IN THE 310K
AND 315K SURFACES ALONG THE FRONT.  THIS SHOULD BE WHERE THE
CONVECTIVE DEVELOPMENT OCCURS OVERNIGHT.  PINPOINTING THIS IS A LOW
CONFIDENCE FORECAST...GIVEN THE VARIABILITY OF THE FRONT.  THAT
SAID...BEST CHANCES SHOULD REMAIN ALONG THE NORTHERN AND NORTHEAST
PERIPHERY OF THE FORECAST AREA.

THIS QUASI-STATIONARY FRONT REMAINS ACROSS THE AREA...THEN GRADUALLY
MOVES SOUTH TOWARD MID-WEEK AS COLD POOLS FROM NOCTURNAL MCSS PUSH
THE FRONT SOUTH AND THE UPPER LEVEL HIGH GRADUALLY BEGINS TO
RETROGRADE WEST.  THIS PUTS THE FORECAST AREA IN A MORE FAVORABLE
POSITION FOR MCS DEVELOPMENT.  SUPPORT FOR THIS IS SHOWN BY THE MREF
PLUMES WITH SEVERAL MEMBERS SHOWING CONVECTION DURING THE 0-12Z TIME
FRAME ON THE 16TH...17TH...AND 18TH.  PRECIPITATION CONFIDENCE IS
MODERATE.

HEAT...

RMOP CONTINUES TO SHOW A HIGH CONFIDENCE FORECAST IN THE SHORT RANGE
WITH THE LOCATION OF THE UPPER LEVEL RIDGE...BUT THIS CONFIDENCE
QUICKLY EVAPORATES.  THEREFORE...CONFIDENCE IS BECOMING A BIT LOWER
WITH THE HEAT CONTINUING AFTER TUESDAY.  TUESDAY LOOKS TO BE THE
HOTTEST DAY OF THE COMING WEEK.  SO HAVE EXTENDED THE WARNING
THROUGH TUESDAY.

KRC

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
AVIATION FORECAST CHALLENGE WILL BE WIND DIRECTION THROUGH THE
PERIOD...THUNDERSTORM CHANCES THIS EVENING/TONIGHT...AND LOW
CLOUD POTENTIAL LATE TONIGHT-EARLY MONDAY.

QUASI-STATIONARY FRONTAL BOUNDARY REMAINS SITUATED EAST/WEST
ACROSS THE AREA. IT HAS RECENTLY BECOME MORE DIFFUSE LIKELY DUE TO
AN OUTFLOW BOUNDARY FROM OVERNIGHT CONVECTION. HOWEVER...THINKING
BY LATE THIS AFTERNOON/EVENING FRONT SHOULD SHARPEN SOME GENERALLY
SOUTH OF HIGHWAY 54/400...KEEPING ALL SITES WITH AN EAST/NORTHEAST
WIND. MAY SEE AN ISOLATED STORM OR TWO LATE THIS AFTERNOON/EVENING
POP ALONG THE FRONT...BUT THE BETTER CHANCES WILL ARRIVE LATER
THIS EVENING/OVERNIGHT...GENERALLY NORTH OF ICT/HUT/CNU.
THEREFORE...INSERTED VCTS IN SLN/RSL TAF SITES. LATER
TONIGHT...COULD SEE SOME IFR/MVFR CIGS DEVELOP ONCE AGAIN ACROSS
THE AREA DUE TO DIURNAL COOLING AND MOIST LOW-LEVELS.

KLEINSASSER

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    75  99  76 104 /  20   0   0  30
HUTCHINSON      73  98  75 101 /  30   0   0  40
NEWTON          74  95  76  99 /  30   0   0  30
ELDORADO        72  97  75 103 /  30   0   0  30
WINFIELD-KWLD   75  99  77 102 /  20   0   0  20
RUSSELL         71  96  74 101 /  30  10  10  40
GREAT BEND      72  95  74  99 /  30   0   0  40
SALINA          72  96  77 102 /  30  10  10  40
MCPHERSON       73  97  75 100 /  30  10  10  40
COFFEYVILLE     76  99  78 102 /  20   0   0  20
CHANUTE         74  97  77 100 /  30   0   0  20
IOLA            73  96  77  99 /  30  10   0  20
PARSONS-KPPF    75  98  78 101 /  30   0   0  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 9 PM CDT TUESDAY FOR KSZ067>072-082-
083-091>096-098>100.

&&
Hazardous weather outlook, Jul 12, 5:21 PM CDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
521 PM CDT SUN JUL 12 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-132230-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
521 PM CDT SUN JUL 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE ALONG A STATIONARY FRONT ACROSS CENTRAL
AND EASTERN KANSAS. SOME OF THESE COULD BE SEVERE WITH DAMAGING
WIND BEING THE MAIN THREAT. A FEW THUNDERSTORMS MAY VENTURE SOUTH
INTO PARTS OF SOUTH CENTRAL AND SOUTHEAST KANSAS LATER TONIGHT.

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR SOUTH CENTRAL AND
SOUTHEAST KANSAS. CHECK THE LATEST HEAT WARNING FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DANGEROUS HEAT WILL CONTINUE TO PLAGUE SOUTH CENTRAL AND
SOUTHEAST KANSAS ON MONDAY AND TUESDAY AND MAY SPREAD INTO CENTRAL
KANSAS AS WELL. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR
SOUTH-CENTRAL AND SOUTHEAST KANSAS THROUGH TUESDAY EVENING.

A FEW THUNDERSTORMS ARE POSSIBLE OVER CENTRAL AND SOUTH CENTRAL
KANSAS TUESDAY EVENING AND OVERNIGHT AHEAD OF AN APPROACHING COLD
FRONT. THE FRONT WILL STALL...ALLOWING ADDITIONAL THUNDERSTORM
DEVELOPMENT ACROSS THE AREA WEDNESDAY AND THURSDAY NIGHTS. AT THIS
TIME...THERE IS A CHANCE THAT SOME OF THESE STORMS COULD BE
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KRC/HOWERTON

In the hours before

Special weather statement, Jul 12, 11:39 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1139 PM CDT SUN JUL 12 2009

KSZ070-130530-
GREENWOOD-
1139 PM CDT SUN JUL 12 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR NORTHERN GREENWOOD COUNTY...

AT 1137 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF MADISON...OR 18 MILES
SOUTH OF EMPORIA...AND MOVING SOUTHEAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.
BRIEF HEAVY RAIN IS ALSO EXPECTED WITH THIS STORM.

HOWERTON
Special weather statement, Jul 13, 12:15 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1215 AM CDT MON JUL 13 2009

KSZ071-130600-
WOODSON-
1215 AM CDT MON JUL 13 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR WOODSON COUNTY...

AT 1215 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF GRIDLEY...OR 9 MILES
NORTHWEST OF YATES CENTER...AND MOVING SOUTHEAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

HOWERTON
Special weather statement, Jul 13, 12:30 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1230 AM CDT MON JUL 13 2009

KSZ049-051-130600-
MCPHERSON-SALINE-
1230 AM CDT MON JUL 13 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR MCPHERSON AND SALINE COUNTIES...

AT 1229 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF SMOLAN...OR 13
MILES SOUTHWEST OF SALINA...AND MOVING SOUTHEAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

PEOPLE IN NORTHERN MCPHERSON AND SOUTHERN SALINE COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE
STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER
THREATENS.

ES

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 1:48 AM CDTSevere Thunderstorm WarningICTEllsworth, Rice57 min
Jul 13, 3:17 AM CDTSevere Thunderstorm WarningICTButler, Chase, Marion31 min
Jul 13, 3:09 PM CDTHeat AdvisoryICTChase, McPherson, Marion, Saline30 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.